Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Ramsey theorems for knots, links and spatial graphs


Author: Seiya Negami
Journal: Trans. Amer. Math. Soc. 324 (1991), 527-541
MSC: Primary 57M25; Secondary 05C10
MathSciNet review: 1069741
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An embedding $ f:G \to {{\mathbf{R}}^3}$ of a graph $ G$ into $ {{\mathbf{R}}^3}$ is said to be linear if each edge $ f(e)\quad (e \in E(G))$ is a straight line segment. It will be shown that for any knot or link type $ k$, there is a finite number $ R(k)$ such that every linear embedding of the complete graph $ {K_n}$ with at least $ R(k)$ vertices $ (n \geqslant R(k))$ in $ {{\mathbf{R}}^3}$ contains a knot or link equivalent to $ k$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M25, 05C10

Retrieve articles in all journals with MSC: 57M25, 05C10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1991-1069741-9
PII: S 0002-9947(1991)1069741-9
Keywords: Knots, links, spatial graphs, Ramsey theory
Article copyright: © Copyright 1991 American Mathematical Society